Hepatitis C Community
SVR, Decrease Meds and Retinopathy Questions
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

SVR, Decrease Meds and Retinopathy Questions

Female, mid 50's, RN, Geno 1a, started with 15 million load, mod liver damage, inflamation (inflammation) & fibrosis.  I am on week 6 of triple therapy: Miricle drug Incivik, Pegasys, Ribavirin.  
I had Ribavarin decreased to 600mg/day after three days of tx. due to elbows swelling & becoming red & hot , one large hive on my arm and blotchy red rash on torso & limbs.  
Thank GOD I still obtained "undectable" status at 4 weeks of Treatment!
I have experienced weakness, nausea, severe headaches, fatigue, rash, flat affect, no energy, decreased cell counts, high blood pressure, increased pulse and higher body temp side effects.  All of which I knew could happen and am willing to deal with it. I am scheduled to see an oncologist for the low hgb/anemia.
Also I recieved an opthamologist referral because I am experiencing blurry vision in one eye.  The doctor fears retinopathy.  He has decreased my pegysys now from 180mcg sub q to 135mcg weekly.  
Has anyone experienced a decrease in pegasys on tiple therapy and maintained/achieved SRV?  
Has anyone had retinopathy during therapy?  How was this treated? Did you have to stop treatment? This was an option suggested by my doctor.  I do not want to turn back now.  Any insight to share?
Thank you!
2 Comments Post a Comment
Blank
1815939_tn?1377995399
Welcome to the forum. And, congratulations on your UND status.

I did not reduce Inf. during Tx.

I am wondering if you had a baseline eye exam, including retinal scans, by an opthamologist before treatment started? If you did, then your opthamologist can compare the baseline exam with a current exam. Hopefully this current exam will occur this week, like this Monday, because your treatment and your vision may depend on it.

I do not know how severe your blurred vision is. The severity may be important. I did have blurred vision and worse vision after starting Tx and that has continued throughout 48 weeks of Tx and for the past 9 weeks post Tx. I believe many people have vision changes, especially worse and/ or blurred vision)  while on treatment. I also had "showers" of floaters, like large black snowflakes falling. These turned out to be nothing serious.  However, what is important is to determine if your blurred vision is just a minor side effect of Tx or if it is a symptom of a major problem, such as retinopathy. Interferon can cause retinal hemorrhages, retinal detachment, cotton wool spots. As an RN, you know these can be serious.

There are a couple of people who did have to stop Tx due to  retinal hemorrhages. Hopefully, they will respond to your questions.

Best of luck.

Blank
4226456_tn?1354123528
Thank you for your responce and for sharing your vision history with treatment.  I am happy to know it can clear up after treatment is over.   I did have a thorough eye exam with in the last 6 months prior to treatment. My blurry vision was present prior to treatment due to an old lasix surgery, but not to the extent it is now and it is only in one eye.  It could also be dehydratrion or dry eyes too.  I am starting artificial tears, increasing my water intake and  I will be relieved to have a physician assessment, which is scheduled in two days. Thank you again.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
446474_tn?1404424777
Blank
HectorSF
CA
1815939_tn?1377995399
Blank
pooh55811
476246_tn?1418874514
Blank
Marcia2202
Copenhagen, Denmark
317787_tn?1373214989
Blank
Dee1956
DC
163305_tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
96938_tn?1189803458
Blank
FlGuy
South, FL